Alert archive / West Virginia / Wind Chill Advisories in 2016
Wind Chill Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Dec 14, 2016, 3:28 PM EST for 4 counties in West Virginia; Perry County, Ohio. It took effect at Dec 15, 2016, 2:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 3:28 PM EST (20:28 UTC)
- In effect from
- Dec 15, 2016, 2:00 AM EST
- Expired
- Dec 16, 2016, 5:56 AM EST
- In force
- 28 hr
- Issued by
- NWS Charleston, WV
Counties Perry County, OH, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS41 KRLX 142028 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 328 PM EST WED DEC 14 2016 ...ARCTIC AIR BLOWING IN TONIGHT WILL CREATE LOW WIND CHILLS EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT... WVZ520-522>526-150430- /O.NEW.KRLX.WC.Y.0005.161215T0700Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 328 PM EST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 6 AM EST FRIDAY. * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * HAZARD TYPES...WIND CHILL. * WIND CHILL...AS LOW AS 20 BELOW ZERO DUE TO TEMPERATURES 5 BELOW TO 15 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. LOWEST TEMPERATURES...STRONGEST WINDS AND LOWEST WIND CHILLS ACROSS THE HIGHEST TERRAIN. * WIND CHILL READINGS...AS LOW AS 20 BELOW ZERO. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT. WINDS DIMINISH THURSDAY NIGHT. FRIDAY MORNING WILL DAWN VERY COLD BUT CALM. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...5 BELOW TO 15 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$ OHZ066-150430- /O.NEW.KRLX.WC.Y.0005.161215T0700Z-161215T1700Z/ PERRY- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET 328 PM EST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON EST THURSDAY. * LOCATIONS...PERRY COUNTY...OHIO * HAZARD TYPES...WIND CHILL * WIND CHILL...AS LOW AS 12 BELOW ZERO DUE TO TEMPERATURES 5 TO 15 ABOVE...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * WIND CHILL READINGS...AS LOW AS 12 BELOW ZERO. * TIMING...THURSDAY MORNING STARTING WELL BEFORE DAWN * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...5 TO 15 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$ TRM
6 follow-up statements
174 WWUS41 KRLX 150333 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1033 PM EST WED DEC 14 2016 ...ARCTIC AIR BLOWING IN TONIGHT WILL CREATE LOW WIND CHILLS EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT... WVZ520-522>526-151145- /O.CON.KRLX.WC.Y.0005.161215T0700Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 1033 PM EST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 6 AM EST FRIDAY... * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * WIND CHILL...10 TO 20 BELOW ZERO DUE TO TEMPERATURES 5 BELOW TO 10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. AS LOW AS 25 BELOW ACROSS THE HIGHEST ELEVATIONS...GENERALLY ABOVE 3500 FEET. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT. WINDS DIMINISH THURSDAY NIGHT. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$ OHZ066-151145- /O.CON.KRLX.WC.Y.0005.161215T0700Z-161215T1700Z/ PERRY- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET 1033 PM EST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST THURSDAY... * LOCATIONS...PERRY COUNTY...OHIO * WIND CHILL...AS LOW AS 12 BELOW ZERO DUE TO TEMPERATURES 5 TO 10 ABOVE...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THURSDAY MORNING STARTING WELL BEFORE DAWN * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$
203 WWUS41 KRLX 151047 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 547 AM EST THU DEC 15 2016 WVZ520-522>526-151900- /O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 547 AM EST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * WIND CHILL... -20 F EXCEPT -25 F AT THE HIGHEST ELEVATIONS. * TIMING...THROUGH 6 AM FRIDAY. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$ OHZ066-151700- /O.CON.KRLX.WC.Y.0005.000000T0000Z-161215T1700Z/ PERRY- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET 547 AM EST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...PERRY COUNTY...OHIO * WIND CHILL...-15 F * TIMING...THROUGH NOON TODAY. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$
068 WWUS41 KRLX 151709 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1209 PM EST THU DEC 15 2016 OHZ066-151815- /O.EXP.KRLX.WC.Y.0005.000000T0000Z-161215T1700Z/ PERRY- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...SOMERSET 1209 PM EST THU DEC 15 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WHILE IT IS STILL VERY COLD, TEMPERATURES HAVE COME UP ENOUGH...AND WINDS HAVE DIMINISHED ENOUGH, SO THAT WIND CHILLS HAVE CLIMBED TOWARD ZERO, AND WILL REMAIN IN THE ZERO TO MINUS FIVE DEGREE RANGE THIS AFTERNOON. IT WILL REMAIN VERY COLD TONIGHT...BUT IT WILL BE CALM. THE WIND CHILL ADVISORY IS OVER...BUT STILL AVOID EXTENDED PERIODS OF TIME WITH SKIN EXPOSED OUTDOORS THROUGH TONIGHT. $$ WVZ520-522>526-160115- /O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 1209 PM EST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * WIND CHILL...10 BELOW TO 25 BELOW ZERO...LOWEST AT THE HIGHEST ELEVATIONS. * TIMING...THROUGH 6 AM FRIDAY. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...ZERO TO 15 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$ TRM
999 WWUS41 KRLX 160230 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 930 PM EST THU DEC 15 2016 WVZ520-522>526-161030- /O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 930 PM EST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES ZERO TO 6 ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH 6 AM FRIDAY. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...ZERO TO 6 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. && $$
249 WWUS41 KRLX 160854 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EST FRI DEC 16 2016 WVZ520-522>526-161700- /O.NEW.KRLX.ZR.Y.0005.161217T0600Z-161217T1400Z/ /O.CON.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 354 AM EST FRI DEC 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...FREEZING RAIN ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY. * ICE ACCUMULATIONS...GENERALLY NO MORE THAN A TENTH OF AN INCH. * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * WIND CHILL...EARLY THIS MORNING...AS LOW AS 11 BELOW DUE TO TEMPERATURES ZERO TO 5 ABOVE ZERO...AND WINDS WEST 5 MPH OR LESS. * TIMING...WIND CHILL ADVISORY TIL 6 AM THIS MORNING. FREEZING RAIN ADVISORY 1 AM TONIGHT TO 9 AM SATURDAY MORNING. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. FREEZING RAIN WILL RESULT IN ICY SURFACES. * WINDS...SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH FROM LATER THIS AFTERNOON ONWARD. * TEMPERATURES...NEAR ZERO EARLY THIS MORNING, RISING THRU THE DAY TO AROUND 20 LATER THIS AFTERNOON, TO AROUND 30 DEGREES BY SATURDAY MORNING. * HAZARD TYPES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ OHZ066-067-075-076-083>085-WVZ009>011-019-020-030>032-039-040- 161700- /O.NEW.KRLX.ZR.Y.0005.161217T0300Z-161217T1000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 354 AM EST FRI DEC 16 2016 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY. * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA LOW LANDS. * HAZARD TYPES...MAINLY FREEZING RAIN. * ICE ACCUMULATIONS...A TRACE TO LESS THAN A TENTH OF AN INCH. * TIMING...10 PM TO 5 AM TONIGHT. * IMPACTS...FREEZING RAIN WILL RESULT IN ICY SURFACES. * WINDS...SOUTH 5 TO 10 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
638 WWUS41 KRLX 161056 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 556 AM EST FRI DEC 16 2016 WVZ520-522>526-161900- /O.CAN.KRLX.WC.Y.0005.000000T0000Z-161216T1100Z/ /O.CON.KRLX.ZR.Y.0005.161217T0600Z-161217T1400Z/ SOUTHEAST NICHOLAS-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS- SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH- INCLUDING THE CITIES OF...RICHWOOD...SNOWSHOE...MARLINTON... ELKINS...HARMAN 556 AM EST FRI DEC 16 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND CHILL ADVISORY. * ICE ACCUMULATIONS...GENERALLY NO MORE THAN A TENTH OF AN INCH. * LOCATIONS...THE NORTHERN MOUNTAINS OF WEST VIRGINIA. * TIMING...WIND CHILL ADVISORY TIL 6 AM THIS MORNING. FREEZING RAIN ADVISORY 1 AM TONIGHT TO 9 AM SATURDAY MORNING. * IMPACTS...LOW WIND CHILLS WILL MAKE OUTDOOR EXPOSURE DANGEROUS OVER AN EXTENDED PERIOD OF TIME. FREEZING RAIN WILL RESULT IN ICY SURFACES. * WINDS...SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH FROM LATER THIS AFTERNOON ONWARD. * TEMPERATURES...NEAR ZERO EARLY THIS MORNING... RISING THRU THE DAY TO AROUND 20 LATER THIS AFTERNOON... TO AROUND 30 DEGREES BY SATURDAY MORNING. * HAZARD TYPES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND LIMIT YOUR TIME OUTSIDE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ OHZ066-067-075-076-083>085-WVZ009>011-019-020-030>032-039-040- 161900- /O.CON.KRLX.ZR.Y.0005.161217T0300Z-161217T1000Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 556 AM EST FRI DEC 16 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA LOW LANDS. * HAZARD TYPES...MAINLY FREEZING RAIN. * ICE ACCUMULATIONS...A TRACE TO LESS THAN A TENTH OF AN INCH. * TIMING...10 PM TO 5 AM TONIGHT. * IMPACTS...FREEZING RAIN WILL RESULT IN ICY SURFACES. * WINDS...SOUTH 5 TO 10 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 12:09 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 14, 12:09 PM EST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Charleston WV 1209 PM EST Wed Dec 14 2016 .SYNOPSIS... Cold front crosses tonight, followed by very cold weather Thursday and Friday. Storm system this weekend starts as wintry mix, then becomes all rain. Colder again to start next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1200 PM Wednesday... Delayed onset of mountain snow showers with arrival of cold front this evening by a couple of hours. Otherwise forecast on track. As of 600 AM Wednesday... Forecast on track...no changes necessary though will mention did have a brief spout of fzra at Beckley as front passed through. As of 140 AM Wednesday... Only a few lingering snow showers out there as high pressure builds. A cold front crosses the area tonight bringing a marked drop in temperatures with lows falling into the single digits in our Ohio counties. Upslope forcing will likely kick off some snow showers in the mountains and these may extend as far west as Charleston, but accumulating snow should be light as not much moisture accompanies the dry air associated with the cold front. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... As of 300 AM Wednesday... Main story for the short term period continues to be the frigid cold. 850MB temps bottom out Thursday afternoon...a degree or two either side of -20C. This should lead to afternoon highs in the teens for most with single digits at higher elevations. Winds across the lowland should be real strong, but gusty winds across the ridges of the northern mountainous counties will lead to wind chill values of -10F to -20F. This will likely require wind chill advisories for the high terrain zones in Pocahontas and Randolph counties. Will continue mention in HWO. Precip wise, have some lingering isolated to scattered snow showers across the mountains early Thursday as the coldest air filters in and squeezes out some flakes. Not a whole lot of moisture with this, but enough to go with some light accumulations along the ridges through the morning. Clouds will be on the increase Friday as moisture begins to return. Do have some low end POPs returning to mainly SE Ohio late Friday afternoon. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 315 AM Wednesday... Fairly complex scenario setting up Friday night into Saturday. As a surface low sweeps from the Central Rockies into the lower Ohio River Valley, we will see strong warm air advection kick in Friday night. Precip will also be on the increase during this time frame. Initially, temperatures aloft will warm faster than at the surface leading to wintry precipitation to start with. Exact precip type will depend on how quickly it warms up aloft, and then how long it takes the surface temperatures to catch up. Some wet bulbing initially will also have an impact. So with all this in mind, have a gradual south to north transition from snow/sleet to freezing rain and then rain. Pretty much everyone will have the chance to see at least some freezing rain, so anticipate winter weather headlines will be needed. Could even get some quick accumulations of snow and sleet across the northern half of the CWA before the freezing rain. Will continue mention in the HWO. Temperatures will warm pretty quickly Saturday, with a transition to all rain. Wintry precip will hang on the longest across the eastern slopes where cold air damming will linger under SE flow until Saturday afternoon. A cold front will surge through Saturday night with rain. Have high POPs transitioning across the forecast area from west to east. Cold air begins to filter in behind the front, which should change the rain back to snow. Some snow accumulations are possible across much of the forecast area Sunday before the moisture thins out and snow showers taper off from west to east through the afternoon. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 1200 PM Wednesday... The last of the MVFR stratocu was breaking up early this afternoon. After the brief afternoon interlude of VFR flight conditions, a cold front crossing this evening will bring the return of MVFR stratocu. This will be brief out across the lowlands, or not even occur at all along the Ohio River. Snow showers are possible in the mountains overnight, with flurries over the lowlands, mainly east of the Ohio River, in the arriving arctic air. Snow showers, flurries and clouds will break up Friday morning as very dry air moves in. Light and variable surface winds this afternoon will strengthen and become gusty from the west to northwest overnight and remain so on Friday, as the arctic air moves in. Moderate west flow aloft will veer to moderate northwest tonight and remain so on Friday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Timing of MVFR ceiling may vary into Friday morning, with brief IFR ceilings possible in the mountains tonight. Visibilities may be lower and more persistent in the mountains tonight into Friday morning. Gusty winds will vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H L H H H H H H H M H L HTS CONSISTENCY M H H H H H H H M H H M BKW CONSISTENCY M M M M H H H H H M M L EKN CONSISTENCY M H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H M H H H H H H H H H M AFTER 18Z THURSDAY... IFR possible in mixed wintry precipitation Friday night into Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JW/MZ NEAR TERM...TRM/JW SHORT TERM...MZ LONG TERM...MZ AVIATION...TRM
Hazardous weather outlook, Dec 14, 3:30 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EST WED DEC 14 2016 WVZ523-526-150830- NORTHWEST POCAHONTAS-SOUTHEAST RANDOLPH- 330 AM EST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW TEMPERATURES AND GUSTY WINDS MAY COMBINE TO PRODUCE DANGEROUS WIND CHILL VALUES THURSDAY THROUGH FRIDAY MORNING. A WIND CHILL ADVISORY MAY BE NEEDED. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-150830- PERRY- 330 AM EST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. LOW TEMPERATURES AND SOME WIND MAY COMBINE TO PRODUCE LOW WIND CHILL VALUES LATE TONIGHT. A WIND CHILL ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW TEMPERATURES AND SOME WIND MAY COMBINE TO PRODUCE LOW WIND CHILL VALUES THURSDAY MORNING. A WIND CHILL ADVISORY MAY BE NEEDED. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ067-075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-515>522-524-525-150830- GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE- SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS- NORTHWEST WEBSTER-SOUTHEAST WEBSTER-SOUTHEAST POCAHONTAS- NORTHWEST RANDOLPH- 330 AM EST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHEAST WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHEAST WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. THIS COULD INCLUDE PERIODS OF SNOW...SLEET...AND FREEZING RAIN. WINTER WEATHER HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 16
In the hours before
Local storm report, Dec 14, 11:37 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 AM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NW NEW LEXINGTON 39.73N 82.22W
12/14/2016 M4.0 INCH PERRY OH CO-OP OBSERVER
COOP OBSERVER REPORTS 4 INCHES OF SNOWFALL AND SNOW
DEPTH OVER THE PAST 24 HOURS.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER RLX1601367
COOPERNearby
Wind Chill Advisories in West Virginia, 2016Wind Chill Advisories in Ohio, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.